Ben Green wrote:
> Hi all,
> recently I compiled util-vserver with a very useful patch by
> Alexanders which make its work with systemd hosts.
Does this work without breaking existing functionality? IIRC that was the
problem originally with the patches to enable that.
> I'd hoped that I could somehow get this merged with util-vserver, in
> order that I have a good working environment for Debian Stretch as a
> stock install. There are other advantages too of having util-vserver
> working with systemd. I'd like this to be merged upstream, but the
> river has run dry.
I haven't gotten any direct emails or notifications from github, so curious
how you determined that?
> I can't seem to get in touch with Daniel Hozac, the
> maintainer of the util-vserver. He's posted nothing on the mailing
> list since 10th March 2016 and no new vserver tar ball has been
> produced since 24th March 2016. Apparently he's been active in the IRC
> channel since June.
There have been no tarballs as there have been no changes. The mailing list
regularly doesn't reach me due to the flaky DNS of linux-vserver.org, which
my infrastructure is a bit more sensitive to than most.
> It appears to me that the project - or the util-vserver Linux-Vserver
> sub-project is possibly abandoned by the maintainer, and that we
> should look at moving it forward a little somehow.
If anyone would like access to the repo on github, just let me know. It
works for my purposes currently, and I don't have the time to spend on it
for others, so if someone wants to step up, please do.
> I'd also like to build some util-vserver versions with AlexanderS
> patches applied. I don't want to cause any upset with this, so I'm
> wondering if anyone has any idea what I should do. Rename the packages
> I compile with the patches? util-vserver-as-* for example. Just change
> the version numbers to something appropriate?
Generally, you would just include the patches on top of the upstream tarball
in your package, just bumping the release number appropriately. No need to
rename anything, as that just causes confusion and unhappiness.
> I've not been in this situation before so any guidance would be helpful.
Received on Tue Aug 15 21:47:27 2017